Alert archive / Idaho / Special Weather Statements in 2017
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 7, 2017, 3:29 PM MDT for Bannock County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 3:29 PM MDT (21:29 UTC)
- Expired
- Aug 7, 2017, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 48 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS85 KPIH 072129 SPSPIH Special Weather Statement National Weather Service Pocatello ID 329 PM MDT MON AUG 7 2017 IDZ021>023-072215- Caribou Highlands ID-South Central Highlands ID- Lower Snake River Plain ID- 329 PM MDT MON AUG 7 2017 ...SPECIAL WEATHER STATEMENT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Hall Bannock Peak or 14 miles southeast of Neeley, moving northeast at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pocatello, American Falls Reservoir, Fort Hall Bannock Peak, Portneuf Gap, Fort Hall Bannock Creek Lodge, Pocatello Airport, Pauline and Mink Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire crews working near active fires should prepare for strong, gusty and erratic thunderstorm outflow winds that will increase fire behavior. This is a DANGEROUS SITUATION. Fire crews should move to safety zones immediately. && LAT...LON 4252 11256 4261 11278 4294 11275 4283 11229 TIME...MOT...LOC 2127Z 207DEG 6KT 4263 11263 $$ JAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:48 PM MDT, 41 minutes earlier.
Area forecast discussion, Aug 7, 2:48 PM MDT, 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 248 PM MDT Mon Aug 7 2017 .DISCUSSION...A nearly stationary, weak upper level system over California is bringing moisture into our area. Expect isolated to scattered showers and thunderstorms all week. Models are struggling with best areas of mainly afternoon/early evening convection. Models are still showing our Southeast areas slightly favored for scattered convection this afternoon. Models also favor scattered convection for all mountain areas on Wednesday and Thursday afternoons as they show the instability coming from the weak system over California. Also, expect elevated winds as this weak system moves from California toward the East Northeast later in the week into the weekend. With active wildfires in the area, smoke is bringing degraded air quality conditions. Air quality advisories are in effect for Blaine, Lincoln, Minidoka, Cassia, Bannock and Franklin counties. Cooler temperatures, cloud cover, and increased relative humidity will help damper wildfire development. However, any thunderstorm outflows will aide fire development. Expect erratic outflows of 30 to 40 mph in and around showers and thunderstorms all week. Also, lightning strikes are a concern for starting new fires. See fire weather discussion and fire weather forecast for more details on fire concern areas. TW && .AVIATION...Expect VFR conditions at all sites through Tuesday. Could see occasional smoke visibility restrictions especially at SUN. Expect showers and thunderstorms to develop this afternoon and evening but chances at hitting a terminal are low. For now kept thunder out of TAFs but it remains possible every day this week. GK && .FIRE WEATHER...Expect an active week with a chance for showers and thunderstorms daily with monsoonal moisture expected to remain in the region through Friday. Convection slow to develop today but a red flag warning remains in effect for zone 413 for scattered thunderstorms this afternoon and evening. At 2 pm were starting to see some cells develop in that region. Expect isolated activity in the remainder of southeast Idaho. Expect light winds through Wednesday with the only strong ones near thunderstorms from outflow. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for IDZ413. &&
In the hours before
Special weather statement, Aug 7, 3:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pocatello ID 329 PM MDT MON AUG 7 2017 IDZ021>023-072215- Caribou Highlands ID-South Central Highlands ID- Lower Snake River Plain ID- 329 PM MDT MON AUG 7 2017 ...SPECIAL WEATHER STATEMENT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Hall Bannock Peak or 14 miles southeast of Neeley, moving northeast at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pocatello, American Falls Reservoir, Fort Hall Bannock Peak, Portneuf Gap, Fort Hall Bannock Creek Lodge, Pocatello Airport, Pauline and Mink Creek Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire crews working near active fires should prepare for strong, gusty and erratic thunderstorm outflow winds that will increase fire behavior. This is a DANGEROUS SITUATION. Fire crews should move to safety zones immediately. && LAT...LON 4252 11256 4261 11278 4294 11275 4283 11229 TIME...MOT...LOC 2127Z 207DEG 6KT 4263 11263 JAH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:16 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bonneville, Caribou, Franklin, Oneida and 1 more | 17 hr |
| Aug 7, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 7, 4:25 PM MDT | Severe Thunderstorm Warning | PIH | Franklin, Oneida | 50 min |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bear Lake | 47 min |
| Aug 7, 5:27 PM MDT | Flash Flood Warning | PIH | Oneida | 3 hr |
Nearby
Special Weather Statements in Idaho, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.